MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code UGH (Uveitis Glaucoma Hyphema) Syndrome (4470)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, there was a tear in the posterior capsule (pc).However, the surgeon opted to continue on course and implant the company iol into the sulcus.Following the procedure, the patient developed uveitis glaucoma hyphema (ugh) syndrome due to the single piece iol being in the sulcus.The iol was exchanged for unspecified 3-piece monofocal iol in a secondary procedure.Additional information has been requested, received and stated in the surgeon¿s opinion, product did not cause the event, it was the location of the product in the sulcus that was the issue.It was mentioned if there would not have been a pc tear/bag break, this wouldn't be an issue, but the surgeon had no choice but to place in sulcus, that was the issue.The lens was exchanged with non-company lens.There was no further impact to the patient and healing well with iol in good position.
 
Additional Manufacturer Narrative
The lens was returned taped to surgical gauzes.Blood and solution was dried on the lens.The lens was cleaned with klrp for further evaluation.The optic was torn and had multiple scuff marks and small cracks on the anterior and posterior sides in the shape of an instrument used to grasp the lens.The damage observed is typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Information was provided that the issue was not related to the iol.A pc-tear occurred before the lens was implanted.The surgeon chose to place the posterior chamber lens in the sulcus due to the pc tear.Per the instructions for use (ifu): the company iols are intended to be positioned in the lens capsule in the posterior chamber of the eye.Information was provided that the multifocal company 12.0 diopter, add power +2.2 & 3.2 lens model was replaced with a non-company multipiece monofocal (10.5 diopter).The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25216001
Report Number1119421-2026-01081
Device Sequence Number9778814
Product Code MFK
UDI-Device Identifier00380652429559
UDI-Public(01)00380652429559(17)260224(11)210226(10)15152752
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2026
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.120
Device Lot Number15152752
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/01/2026
Supplement Date Received by Manufacturer06/01/2026
Initial Report FDA Received Date05/19/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS.; GRIESHABER IOL LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale